Alert archive / Alaska / High Wind Watches in 2008

High Wind Watch 7, NWS Anchorage, AK

March 6, 2008

NWS Anchorage, AK issued this high wind watch at Mar 6, 2008, 12:06 AM AKST. It took effect at Mar 7, 2008, 3:00 AM AKST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2008, 12:06 AM AKST (09:06 UTC)
In effect from
Mar 7, 2008, 3:00 AM AKST
Expired
Mar 7, 2008, 5:34 AM AKST
In force
3 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 061406
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
506 AM AST THU MAR 6 2008

A DEVELOPING NORTH PACIFIC STORM MOVES OVER THE KENAI PENINSULA
FRIDAY MORNING. ITS ASSOCIATED WEATHER FRONT MAKES LANDFALL ALONG
THE NORTH GULF COAST FRIDAY MORNING. STRONG WINDS ASSOCIATED WITH
THIS STORM CENTER MAY REACH WARNING LEVELS ALONG THE NORTH GULF
COAST...EAST KENAI PENINSULA AND THE ANCHORAGE BOWL LATE TONIGHT
AND FRIDAY.


AKZ101-070330-
/X.NEW.PAFC.HW.A.0007.080307T2200Z-080308T1300Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
506 AM AST THU MAR 6 2008

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 40 TO 65 MPH WITH
POSSIBLE GUSTS TO 80 MPH FRIDAY AFTERNOON ALONG TURNAGAIN ARM AND
HIGHER ELEVATIONS. STRONG WINDS WILL LIKELY CONTINUE THROUGH LATE
FRIDAY NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$

AKZ125-070330-
/X.NEW.PAFC.HW.A.0007.080307T1200Z-080308T0300Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
506 AM AST THU MAR 6 2008

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON FOR PORTAGE VALLEY AND TURNAGAIN ARM...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON. 

EAST WINDS ARE EXPECTED TO INCREASE TO 40 TO 65 MPH WITH POSSIBLE
GUSTS TO 80 MPH LATE TONIGHT THROUGH PORTAGE VALLEY AND ALONG
TURNAGAIN ARM. WINDS SHOULD DIMINISH FRIDAY AFTERNOON AS A STRONG
WEATHER FRONT MOVES ONSHORE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$

AKZ135-070330-
/X.NEW.PAFC.HW.A.0007.080307T1200Z-080308T0000Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
506 AM AST THU MAR 6 2008

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON. 

EAST WINDS ARE EXPECTED TO INCREASE TO 35 TO 65 MPH WITH POSSIBLE
GUSTS TO 80 MPH LATE TONIGHT. WINDS SHOULD DIMINISH FRIDAY
AFTERNOON AS A STRONG WEATHER FRONT MOVES ONSHORE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
2 follow-up statements
000 
WWAK71 PAFC 070226
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
526 PM AST THU MAR 6 2008

A DEVELOPING NORTH PACIFIC STORM MOVES OVER THE KENAI PENINSULA
FRIDAY MORNING. ITS ASSOCIATED WEATHER FRONT MAKES LANDFALL ALONG
THE NORTH GULF COAST FRIDAY MORNING. STRONG WINDS ASSOCIATED WITH
THIS STORM CENTER MAY REACH WARNING LEVELS FOR WESTERN TURNAGAIN
ARM AND HIGHER ELEVATIONS OF THE ANCHORAGE BOWL. 

AKZ135-070330-
/X.CAN.PAFC.HW.A.0007.080307T1200Z-080308T0000Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
526 PM AST THU MAR 6 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WATCH. 

STRONG WIND WILL PERSIST THROUGH FRIDAY WITH LOCAL GUSTS TO 65 MPH
FRIDAY MORNING.

$$

AKZ125-070330-
/X.CAN.PAFC.HW.A.0007.080307T1200Z-080308T0300Z/
WESTERN PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD...
MOOSE PASS
526 PM AST THU MAR 6 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WATCH. 

STRONG WIND WILL PERSIST LATE TONIGHT THROUGH FRIDAY FOR PORTAGE
VALLEY AND EASTERN TURNAGAIN ARM WITH LOCAL GUSTS TO 65 MPH.

$$

AKZ101-071545-
/X.CON.PAFC.HW.A.0007.080307T2200Z-080308T1300Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
526 PM AST THU MAR 6 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT FOR TURNAGAIN ARM AND HIGHER ELEVATIONS. 

SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 40 TO 65 MPH WITH
POSSIBLE GUSTS TO 75 MPH FRIDAY AFTERNOON ALONG TURNAGAIN ARM AND
HIGHER ELEVATIONS. STRONG WINDS WILL LIKELY CONTINUE THROUGH LATE
FRIDAY NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
000 
WWAK71 PAFC 071434
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
534 AM AST FRI MAR 7 2008

AKZ101-071545-
/X.CAN.PAFC.HW.A.0007.080307T2200Z-080308T1300Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
534 AM AST FRI MAR 7 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WATCH. 


$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Mar 6, 12:00 AM AKST, 6 minutes earlier.

Area forecast discussion, Mar 6, 12:00 AM AKST, 6 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST THU MAR 6 2008

.MODEL DISCUSSION...MODELS IN GOOD AGREEMENT THROUGH 48 HOURS.
DIVERGENCE BEGINS FRIDAY EVENING AS LOW PROGGED TO BE NEAR KODIAK
ISLAND MOVES INLAND. ECMWF WANTS TO RAPIDLY WEAKEN THE LOW AS IT
MOVES INTO THE WESTERN INTERIOR. THE GFS NAM AND UKMET MAINTAIN ITS
INTENSITY BUT DISAGREE ON THE LOWS TRACK. GFS HAS HAD GOOD RUN TO RUN
CONSISTENCY AND IS THE PREFERRED MODEL FOR OPERATIONAL PURPOSES.

.UPPER LEVELS...
UPPER LEVEL PATTERN IS PROGRESSIVE. RIDGE ALOFT OVER MAINLAND ALASKA
AND WESTERN CANADA WILL EDGE EASTWARD FURTHER AND FURTHER INTO CANADA
THROUGH THE NEXT 72 HOURS AND BEYOND. MEANWHILE A LARGE DEEP UPPER
LOW OVER THE BERING SEA AND CENTRAL ALEUTIANS EDGES EASTWARD
WEAKENING IN THE PROCESS.

.SURFACE FEATURES...
THE OLD LOW 976 MB LOW OVER THE ALASKA PENINSULA WILL DISSIPATE NEAR
THE PRIBILOF ISLANDS FRI AFTERNOON. A SMALL 982 MB LOW JUST SOUTH OF
ADAK DISSIPATES SOUTH OF THE ALASKA PENINSULA FRI NIGHT. A NEW 980 MB
LOW OUT OF THE NORTH PACIFIC WILL BE THE MAIN WEATHER MAKER. IT IS
HEADING DUE NORTH TOWARD KODIAK ISLAND AND WILL BECOME A 969 MB LOW
JUST EAST OF KODIAK ISLAND FRIDAY MORNING. THE LOW THEN MOVES INLAND
NEAR KAMISHAK BAY FRIDAY EVENING AND WEAKENS TO 983 MB OVER THE
WESTERN LOWER YUKON VALLEY FRIDAY NIGHT. THE ASSOCIATED WEATHER FRONT
WILL ENTER THE GULF OF ALASKA THIS AFTERNOON AND REACH THE NORTH GULF
COAST LATE TONIGHT AND THE SOUTHERN SLOPES OF THE ALASKA RANGE BY
FRIDAY NIGHT.

.SOUTHCENTRAL ALASKA AND KODIAK ISLAND...
STRONG SOUTHEAST WINDS HAVE DIMINISHED ACROSS SOUTHCENTRAL ALASKA FOR
THE MOMENT BUT STRONG WINDS ARE EXPECTED TO REDEVELOP THIS EVENING
THROUGH THE USUAL CHANNELED AREAS. TURNAGAIN ARM AND THE COPPER RIVER
DELTA ARE THE PRIMARY CONCERNS. HIGH WIND WATCHES HAVE BEEN ISSUED.
COPIOUS RAINFALL FROM THE LAST SYSTEM HAS LEFT SOME AREAS OF
SOUTHCENTRAL WITH URBAN FLOODING CONCERNS. THE NEXT FRONT IS LIKELY
TO EXACERBATE THIS PROBLEM AS IT TOO HAS PLENTY OF BOTH MOISTURE AND
LIFT. PRINCE WILLIAM SOUND AND THE KENAI PENINSULA WILL BE THE MOST
VULNERABLE.

.SOUTHWESTERN ALASKA AND THE ALASKA PENINSULA...
BRIEF BREAK TODAY THROUGH TOMORROW BEFORE NEXT LOW ARRIVES FRIDAY
NIGHT. SOUTHWESTERN ALASKA SHOULD REMAIN IN THE COLD QUADRANT OF THIS
NEXT SYSTEM SO IT SHOULD BE A GOOD SNOW MAKER.

.PRIBILOFS AND ALEUTIAN CHAIN...
WEAK TO MODERATE NORTHWESTERLY FLOW WILL CONTINUE TO SPREAD CAA SNOW
SHOWERS ACROSS THE PRIBILOF ISLANDS AND ALEUTIAN CHAIN THROUGH AT
LEAST THE WEEKEND.

.BEYOND 48 HOURS...
UPPER LEVEL STEERING FLOW WILL DIRECT EACH NEW NORTH PACIFIC STORM
ALONG A MORE AND MORE EASTWARD TRACK. THUS SOUTHERLY FLOW AND WARM
AIR ADVECTION OVER THE GULF OF ALASKA AND SOUTHERN MAINLAND WILL BE
REPLACED BY NORTHWESTERLY FLOW AND COLD AIR ADVECTION BY MONDAY
MORNING. EXPECT SURFACE TEMPS TO FALL BACK DOWN TOWARDS
CLIMATOLOGICAL NORMS BEGINNING THIS WEEKEND.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HWW 101 125 135
MARINE...GALE  125 129 132 138 140 141
         STORM 120 130
         HEAVY SPRAY 185
FIRE WEATHER...NONE.

ASB MAR 08

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 11:00 PM AKSTBrisk Wind AdvisoryAFC12 hr
Mar 5, 11:00 PM AKSTGale WarningAFC24 hr
Mar 5, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Mar 5, 11:00 PM AKSTStorm WarningAFC6 hr
Mar 5, 11:00 PM AKSTStorm WarningAFC3 days
Mar 6, 2:20 AM AKSTGale WarningAFC9 hr
Mar 6, 5:05 AM AKSTGale WarningAFC4 days
Mar 6, 11:00 AM AKSTBrisk Wind AdvisoryAFC12 hr
Mar 6, 11:00 AM AKSTGale WarningAFC12 hr
Mar 6, 11:53 AM AKSTBlizzard WarningAFC9 hr

Nearby

High Wind Watches in Alaska, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.